MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION; DIMENSION® (TPSA) TOTAL PROSTATE SPECIFIC ANTIGEN FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION; DIMENSION® (TPSA) TOTAL PROSTATE SPECIFIC ANTIGEN FLEX® REAGENT CARTRIDGE
Model Number 10444889
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mdr 2517506-2021-00139 was filed for the same event.The customer contacted the siemens healthcare diagnostics customer care center (ccc) regarding a discordant elevated total prostate specific antigen (tpsa) result obtained on a patient sample on a dimension exl w/lm system.Siemens is investigating the event.
 
Event or Problem Description
A discordant elevated total prostate specific antigen (tpsa) result was obtained on a patient sample on a dimension exl w/lm system.The discordant result was reported to the physician.The same sample was reprocessed on an alternate non-siemens system and a lower result was obtained.No corrected report was issued.There are no known reports of patient intervention or adverse health consequences due to the discordant elevated tpsa result.
 
Additional Manufacturer Narrative
Initial mdr 2517506-2021-00141 was filed 16-jun-2021.Mdr 2517506-2021-00139 was filed for the same event.Correction section a1: patient identifier unknown.Additional information (12-jul-2021): siemens healthcare diagnostics headquarters support center (hsc) concluded their investigation of the discordant falsely elevated total prostate specific antigen (tpsa) result on a dimension exl with lm system.Hsc has reviewed the instrument data.No product non-conformance with the assay reagent or analyzer was identified.Hsc has received the heterophile blocking tube (hbt) results from the customer which shows that the results are consistent with at least some heterophile antibody interference.The customer performed the heterophile blocking test procedure rather than send the sample back to siemens.The dimension total prostate specific antigen (tpsa) instructions for use (ifu) states under limitations of procedure: "patient samples may contain heterophilic antibodies that could react in immunoassays to give falsely elevated or depressed results.This assay has been designed to minimize interference from heterophilic antibodies.Nevertheless, complete elimination of this interference from all patient specimens cannot be guaranteed.A test result that is inconsistent with the clinical picture and patient history should be interpreted with caution." the device is performing within specifications.No further evaluation is required.Mdr 2517506-2021-00139 supplement 1 was filed for the same event.Section h6 has been updated to reflect the hsc investigation.

Brand Name
DIMENSION
Common Device Name
DIMENSION® (TPSA) TOTAL PROSTATE SPECIFIC ANTIGEN FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19614 6101
MDR Report Key12009246
Report Number2517506-2021-00141
Device Sequence Number844758
Product Code MTF
UDI-Device Identifier00842768013874
UDI-Public00842768013874
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000021/S002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2021
Device Model Number10444889
Device Catalogue NumberRF451 SMN 10444889
Device Lot NumberFA1292
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer07/12/2021
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR